Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 13, 2008, 2:48 AM MDT for 4 counties in Wyoming. It took effect at Aug 13, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2008, 2:48 AM MDT (08:48 UTC)
- In effect from
- Aug 13, 2008, 12:00 PM MDT
- Expired
- Aug 13, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 172 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4628 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 130848 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT WED AUG 13 2008 ...A COMBINATION OF LOW AFTERNOON AND EVENING RELATIVE HUMIDITY AND WIND GUSTS UP TO 30 MPH WILL PRODUCE RED FLAG CONDITIONS ACROSS SOUTHERN WYOMING AND THE UPPER GREEN RIVER BASIN THIS AFTERNOON THROUGH EARLY EVENING... .A PACIFIC COLD FRONT WILL APPROACH WESTERN WYOMING THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MOST OF SOUTHERN WYOMING AND THE UPPER GREEN RIVER BASIN THIS AFTERNOON AND EARLY EVENING AHEAD OF THE FRONT. MINIMUM RELATIVE HUMIDITIES ACROSS THIS AREA WILL RANGE FROM THE UPPER SINGLE DIGITS TO AROUND 15 PERCENT. THIS COMBINATION OF WIND GUSTS UP TO 30 MPH AND LOW RELATIVE HUMIDITY WILL PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING ACROSS THIS AREA. WYZ277>279-131700- /O.NEW.KRIW.FW.W.0007.080813T1800Z-080814T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 248 AM MDT WED AUG 13 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO MID TEEN COMBINED WITH FREQUENT WIND GUSTS UP TO 30 MPH WILL PRODUCE RED FLAG CONDITIONS ACROSS THE UPPER GREEN RIVER BASIN...UINTA COUNTY...SOUTHERN LINCOLN COUNTY AND SWEETWATER COUNTY THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
3 follow-up statements
000 WWUS85 KRIW 131642 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1042 AM MDT WED AUG 13 2008 ...A COMBINATION OF LOW AFTERNOON AND EVENING RELATIVE HUMIDITY AND WIND GUSTS UP TO 30 MPH WILL PRODUCE RED FLAG CONDITIONS ACROSS SOUTHERN WYOMING AND THE UPPER GREEN RIVER BASIN THIS AFTERNOON THROUGH EARLY EVENING... .A PACIFIC COLD FRONT WILL APPROACH WESTERN WYOMING THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MOST OF SOUTHERN WYOMING AND THE UPPER GREEN RIVER BASIN THIS AFTERNOON AND EARLY EVENING AHEAD OF THE FRONT. MINIMUM RELATIVE HUMIDITIES ACROSS THIS AREA WILL RANGE FROM THE UPPER SINGLE DIGITS TO AROUND 15 PERCENT. THIS COMBINATION OF WIND GUSTS UP TO 30 MPH AND LOW RELATIVE HUMIDITY WILL PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING ACROSS THIS AREA. WYZ277>279-132300- /O.CON.KRIW.FW.W.0007.080813T1800Z-080814T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 1042 AM MDT WED AUG 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO MID TEENS COMBINED WITH FREQUENT WEST TO NORTHWEST WIND GUSTS UP TO 30 MPH WILL PRODUCE RED FLAG CONDITIONS ACROSS THE UPPER GREEN RIVER BASIN...UINTA COUNTY...SOUTHERN LINCOLN COUNTY AND SWEETWATER COUNTY THIS AFTERNOON THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TEAM RIVERTON
000 WWUS85 KRIW 132149 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 349 PM MDT WED AUG 13 2008 ...GUSTY WINDS AND LOW RHS UNDER 15 PERCENT WILL CONTINUE TO PRODUCE RED FLAG CONDITIONS ACROSS SOUTHERN WYOMING AND THE UPPER GREEN RIVER BASIN THROUGH EARLY THIS EVENING... WYZ277>279-140200- /O.CON.KRIW.FW.W.0007.000000T0000Z-080814T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 349 PM MDT WED AUG 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. GUSTY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH 8 PM THIS EVENING ALONG WITH MIN RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO MID TEENS. THESE RED FLAG CONDITIONS WILL IMPACT THE UPPER GREEN RIVER BASIN...UINTA COUNTY...SOUTHERN LINCOLN COUNTY AND SWEETWATER COUNTY THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TEAM RIVERTON
000 WWUS85 KRIW 140158 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 758 PM MDT WED AUG 13 2008 WYZ277>279-140300- /O.EXP.KRIW.FW.W.0007.000000T0000Z-080814T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 758 PM MDT WED AUG 13 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH THIS EVENING ALONG WITH SOME RECOVERY IN RELATIVE HUMIDITY. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 12, 2:38 PM MDT, 12 hours 10 minutes earlier.
Area forecast discussion, Aug 12, 2:38 PM MDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 238 PM MDT TUE AUG 12 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY SUNNY NEARLY CLOUDLESS DAY ACROSS THE FORECAST AREA WITH ONLY A FEW SMALL CUMULUS GETTING STARTED. SIGNIFICANT CHANGE IN THE WEATHER REMAINS ON TRACK WITH FIRST SHORTWAVE JUST ENTERING THE PACNW WHILE SECOND COLDER SYSTEM REMAINS PARKED OVER CENTRAL SASKATCHEWAN THIS AFTERNOON. FIRST SHORTWAVE SNEAKS THROUGH THE RIDGE...TEMPORARILY FLATTENING IT BUT THEN DEEPENING GULF OF ALASKA LOW AND BUILDING SW US UPPER HIGH HELP TO SHARPEN THE NORTHERLY FLOW ALLOWING THE CANADIAN UPPER LOW TO MOVE QUICKLY SWD WEDNESDAY INTO THURSDAY. MOISTURE IS RATHER LIMITED WITH WEDNESDAYS SHORTWAVE BUT MOISTURE ABOVE H6 COMBINED WITH STEEP LAPSE RATES...SMALL CAPE AND FRONTAL FORCING SHOULD BE ENOUGH FOR SHOWERS AND A FEW THUNDERSTORMS TOMORROW AFTERNOON AND EVENING ACROSS THE NORTH. MODELS NOW IN MUCH BETTER OVERALL AGREEMENT WITH OUR THURSDAY/FRIDAY UPPER LOW TRACKING IT SWD INTO WRN SD BY FRIDAY MORNING AND THEN INTO A GENERAL SRN NE AREA BY FRIDAY AFTERNOON. STRONG COLD FRONT MOVES THROUGH THURSDAY INTO THURSDAY EVENING TURNING MOST AREAS TO THE NORTH OR NORTHEAST. AS USUAL...THE STRONGEST WINDS WILL LIKELY BE ACROSS JOHNSON COUNTY AND THE RED DESERT WHERE 25 TO 35 MPH WINDS ARE EXPECTED. VERY COOL H7 AIR MOVES IN THURSDAY INTO THURSDAY NIGHT WITH OUR NERN ZONES POSSIBLY DROPPING AS LOW AS 0C WHICH EQUATES TO A SNOW LEVEL NEAR 8500 FEET. NAM12 NOT QUITE AS COLD AS THE GFS BUT HAVE CONTINUED IDEA OF SOME HIGHER ELEVATION SNOW THURSDAY NIGHT AND FRIDAY...ESPECIALLY IN THE BIG HORN MOUNTAINS. DEPENDING ON THE EXACT TRACK OF THE UPPER LOW THE POTENTIAL IS THERE FOR SEVERAL INCHES...OR MORE...OF WET SNOW ABOVE 9000 FEET. WE WILL WATCH THIS CLOSELY AND HIT THE BIG HORNS HARDER IN THE COMING 24 HOURS IF NEED BE. OTHERWISE...SHOWERS WILL BE LIKELY ACROSS OUR NERN ZONES FROM THIS SYSTEM WITH THE CHANCES DECREASING FURTHER WEST WITH OUR CURRENT TRACK. ANY FURTHER WWD SHIFT WILL THREATEN THE CENTRAL ZONES WITH MORE PCPN. UPSLOPE CONDITIONS WILL BE IN PLACE ALL WE NEED IS SOME ADDITIONAL FORCING TO GET SOME STEADY PCPN. CURRENT TRACK OVER WRN SD IS A LITTLE TOO FAR E. HOWEVER...NEW 18Z NAM12 IS COMING IN MUCH FURTHER WEST AGAIN. WITH THE UPPER LOW OVER SRN JOHNSON COUNTY FRIDAY MORNING. THIS WILL HAVE TO BE WATCHED VERY CLOSELY. EITHER WAY...OUR FIRST TOUCH OF MUCH COOLER WEATHER IS HEADED OUR WAY WITH HIGH TEMPERATURES COOLING 15-20 DEGREES EAST OF THE DIVIDE BY FRIDAY WITH LESS COOLING IN THE WEST. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY A TASTE OF FALL WILL CONTINUE FOR AT LEAST A COUPLE OF DAYS IN THE LONG TERM...AS MEDIUM RANGE MODELS HAVE TRENDED FARTHER WEST...COOLER AND A BIT SLOWER WITH THE UPPER LOW PUSHING SOUTH ACROSS THE HIGH PLAINS THROUGH SATURDAY. THE 00Z ECMWF AS WELL AS THE GFS ENSEMBLE MEMBERS ARE MORE PROGRESSIVE WITH THIS SYSTEM...ESPECIALLY AFTER FRIDAY...AS IT MOVES THE LOW INTO THE CENTRAL PLAINS ON SATURDAY BEFORE STALLING IT OUT...WHILE THE OPERATIONAL GFS KEEPS THE LOW ACROSS EASTERN WYOMING/WESTERN NEBRASKA THROUGH SUNDAY. HAVING SAID THAT...MEDIUM RANGE MODELS AGREE THAT FRIDAY WILL BE COOL WITH A DECENT SHOT AT SOME RAIN. HAVE GONE SLIGHT TO LOW CHANCE POPS...EAST OF THE DIVIDE ON FRIDAY...BUT THIS MIGHT NEED TO BE SIGNIFICANTLY INCREASED IF MODELS CONTINUE THIS TREND. BASED ON MODEL SOUNDINGS...AS WELL AS BOTH ECMWF AND GFS INDICATING 700 MB TEMPS EAST OF THE DIVIDE BETWEEN 0 AND +2 DEG CELSIUS...COULD SEE SNOW ABOVE AROUND 9500 FEET...WITH A MIXTURE EVEN LOWER. HAVE CONTINUED DAY SHIFTS TREND OF LOWERING TEMPERATURES FRIDAY AND SATURDAY...WITH MUCH BELOW TEMPERATURES EXPECTED...ESPECIALLY EAST OF THE DIVIDE. WILL KEEP SLIGHT POPS GOING ACROSS THE EXTREME EAST SATURDAY TO RESPECT THE OPERATIONAL GFS...BUT THE PRECIPITATION SHOULD BE EAST/SOUTHEAST OF THE AREA. SUNDAY THROUGH TUESDAY...MEDIUM RANGE MODELS SHOW THIS LOW SLOWLY PUSHING EAST ACROSS THE PLAINS AND POSSIBLY INTO THE MIDWEST...WITH WEAK RIDGING ACROSS THE GREAT BASIN. THIS SHOULD RESULT IN A GRADUAL WARMING TREND AND MAINLY DRY CONDITIONS...BUT MUCH UNCERTAINTY STILL EXISTS WITH THIS CUT OFF CLOSED LOW. && .AVIATION... HIGH PRESSURE WILL KEEP VFR CONDITIONS ACROSS THE FORECAST AREA THROUGH WEDNESDAY MORNING. WINDS MAY BE SLIGHTLY INCREASED ACROSS THE FAVORED AREAS...ALLOWING SOME GUSTY WINDS TO BE FOUND AT KRKS TODAY AND TONIGHT. A DISTURBANCE WILL MOVE THROUGH THE STATE WEDNESDAY AFTERNOON...BRINGING INCREASED WINDS ACROSS MUCH OF THE AREA. THIS SYSTEM WILL ALSO ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTHERN HALF OF THE STATE. && .FIRE WEATHER... WEATHER BEGINS TO CHANGE WEDNESDAY AS A SHORTWAVE APPROACHES FROM THE NORTHWEST PUSHING A COLD FRONT ACROSS THE NORTHWEST HALF OF THE AREA BY 00Z THURSDAY. GUSTY NORTH TO NORTHWEST WINDS WILL OCCUR BEHIND THIS COLD FRONT. MIN RHS WILL BE CONSIDERABLY HIGHER ACROSS THE NORTH BUT STILL IN THE TEENS AHEAD OF THE FRONT. THIS WEATHER SYSTEM WILL ALSO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE NRN MOUNTAINS WITH A FEW SHOWERS ACROSS THE LOWER ELEVATIONS. A STRONG AND COLDER SYSTEM WILL MOVE DOWN FROM THE NORTH THURSDAY INTO THURSDAY NIGHT BRINGING AN INCREASING CHANCE OF SHOWERS ACROSS THE NORTH AND ERN ZONES ALONG WITH NORTH TO NORTHEAST WINDS SPREADING ACROSS THE ENTIRE AREA BY THURSDAY NIGHT OR EARLY FRIDAY. MIN RHS WILL CONTINUE THEIR RISE EACH DAY INTO FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 12, 5:00 AM MDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE AUG 12 2008 WYZ001>020-022>030-131100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.